Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 182, NWS Jackson, MS

March 29, 2000Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 2:57 AM CST for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2000, 2:57 AM CST (08:57 UTC)
Expired
Mar 29, 2000, 3:45 AM CST
In force
48 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3823 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 290857
SVRJAN
LAC067-290945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 345 AM CST

* AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF BASTROP...MOVING EAST AT 2c0
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BASTROP AT 315 AM CST

HAIL...WINDS UP TO 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS 
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:50 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 28, 9:50 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST TUE MAR 28 2000

03Z SURFACE ANALYSIS REVEALS FRONT BISECTING CWFA FROM ROUGHLY
CROSSETT AR TO CANTON TO JUST NORTH OF MERIDIAN. SIX HOUR LOOP OF
LAMP TEMP AND DEWPOINT ANALYSES SHOWS THIS FRONT TO BE NEARLY
STATIONARY. THIS FRONT...PLUS ERRATIC WINDS...PLUS ANVIL BLOWOFF
FROM MONSTER STORMS OVER TEXAS WILL MAKE FOR A DIFFICULT TEMP
FORECAST TONIGHT. CURRENT FORECATST NUMBERS LOOK PRETTY GOOD BUT WILL
NEED TO REARRANGE ZONES A BIT. UPDATE OUT BY OR SHORTLY AFTER 10 PM.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
06

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:54 AM CSTSevere Thunderstorm WarningJANEast Carroll36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.